Tablet PC Talk Forums Forum Index Tablet PC Talk Forums
Forums about Tablet PCs, Ultra Mobile PCs and those who use them!
 
 FAQFAQ   SearchSearch   MemberlistMemberlist   UsergroupsUsergroups   RegisterRegister 
 ProfileProfile   Log in to check your private messagesLog in to check your private messages   Log inLog in 

Could continued tablet pc use cause retina damages ?

 
This forum is locked: you cannot post, reply to, or edit topics.   This topic is locked: you cannot edit posts or make replies.    Tablet PC Talk Forums Forum Index -> Physician's SIG
View previous topic :: View next topic  
Author Message
wladston
Tableteer


Joined: 16 Apr 2008
Posts: 2

PostPosted: Wed Apr 16, 2008 8:55 am    Post subject: Could continued tablet pc use cause retina damages ? Reply with quote

Hey guys,

Sorry for the slightly offtopic post... let me get straight :

I broke my feet in an accident, and due to the time I was immobilized, I used a lot my tablet pc computer, with I have mounted in a vertical position to use as a "lcd monitor computer".

I have developed a small edema on the macular part of the retina of the left eye, with some alterations on the optical nerve, fogging my left eye's vision. The specialized physician could not find any cause for the eye problem, other than stress or emotional disorder.

I was wondering if the radiation the tablet pc digitizer screen emits to power the pen could have caused any trouble on my eye. I spent a LOT of time with my eyes in about 20~30 cm away from the screen. The pen needs to be about 0.5 cm from the screen to work....

What do you think ?
Back to top
View user's profile Send private message
digital-doc
Moderator


Joined: 09 Jan 2003
Posts: 273
Location: Los Angeles

PostPosted: Wed Apr 16, 2008 9:13 am    Post subject: Reply with quote

I am no Ophthalmologist or radiation specialist but common sense would dictate that if the TPC was the cause, your situation would not be unique and in fact would be somewhat universal.

Good luck. Perhaps it is a latent finding of the accident that disabled you.
_________________
C.M.Wilkerson, D.C.
www.MedicalTabletPC.com
www.digital-doc.com

[url=http://www.digital-doc.com/C2/EMR.htm]TabletPCs in a Medical Environment[/url]

"Good software makes us think, good hardware and software, changes our lives."
Back to top
View user's profile Send private message Send e-mail Visit poster's website
wladston
Tableteer


Joined: 16 Apr 2008
Posts: 2

PostPosted: Wed Apr 16, 2008 9:22 am    Post subject: Reply with quote

thanks,

I thought about what you said too ... but as I said, I mounted my tablet in a vertical position (I ordered a custom moulded furniture for this matter), and used it much more closer to my face as the average people (who use it either as a notebook on a table, or as a laptop). Also, I had a prolonged use, because I'm living alone, and with a broken feet there isn't a lot of intesting things to do ...

I'm trying to research the level of radiation that it emits, so I can try to see how safe is it to use it ....

thanks for the help ...
Back to top
View user's profile Send private message
Display posts from previous:   
This forum is locked: you cannot post, reply to, or edit topics.   This topic is locked: you cannot edit posts or make replies.    Tablet PC Talk Forums Forum Index -> Physician's SIG All times are GMT - 8 Hours
Page 1 of 1

 
Jump to:  
You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot vote in polls in this forum



All content Copyright 2002-2010, Chris De Herrera, All Rights Reserved
Powered by phpBB © 2001, 2005 phpBB Group